Home The Book Dr Articles Products Message Boards Journal Articles Search Our Surveys Surgery ESWT Dr Messages Find Good Drs video

Prednisone for autoimmune disorder

Posted by rekha s on 11/06/99 at 00:00 (012380)

My sister just got diagnosed with Lupus, an autoimmune disorder, and the doctor gave her Pprednisone because her energy level is so low.

Can anybody tell me what exactly a 'rounded face' means? my sister was asking because it was one of the side effects listed...does it mean you face will get round and fatter? (literally)


Re: Prednisone for autoimmune disorder

wendyn on 11/06/99 at 00:00 (012389)

I have heard that drugs like this can cause 'moon-face' which sounds like what you're talking about. I'm looking in my drug reference book right now - and the only thing it says about prednisone that might cause a rounded face is that it can cause retention of water. I don't know if the rounded face is temporary or not. That said - from everything I can see about Prednisone in this book - it's a very potent drug with a lot of potential side effects. For your sister with Lupus, it may be worth the risk....but I would be very reluctant to take it for something like PF (it can be used for treating chronic inflammation). Search the internet for Prednisone and I'm sure you'll find some reference to the swollen face.



Re: Prednisone for autoimmune disorder

wendyn on 11/06/99 at 00:00 (012389)

I have heard that drugs like this can cause 'moon-face' which sounds like what you're talking about. I'm looking in my drug reference book right now - and the only thing it says about prednisone that might cause a rounded face is that it can cause retention of water. I don't know if the rounded face is temporary or not. That said - from everything I can see about Prednisone in this book - it's a very potent drug with a lot of potential side effects. For your sister with Lupus, it may be worth the risk....but I would be very reluctant to take it for something like PF (it can be used for treating chronic inflammation). Search the internet for Prednisone and I'm sure you'll find some reference to the swollen face.